Geometry & Topology, Vol. 5 (2001) Paper no. 16, pages 441--519.

The Seiberg-Witten invariants and 4-manifolds with essential tori

Clifford Henry Taubes

Abstract. A formula is given for the Seiberg-Witten invariants of a 4-manifold that is cut along certain kinds of 3-dimensional tori. The formula involves a Seiberg-Witten invariant for each of the resulting pieces.

Keywords. Seiberg-Witten invariants, gluing theorems

AMS subject classification. Primary: 57R57. Secondary: 57M25, 57N13.

DOI: 10.2140/gt.2001.5.441

E-print: arXiv:math.GT/0105209

Submitted to GT on 16 November 2000. Paper accepted 5 May 2001. Paper published 5 May 2001.

Notes on file formats

Clifford Henry Taubes
Department of Mathematics
Harvard University
Cambridge, MA 02138, USA

GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to